Thunderstorm Wind, Cloud
- When
- March 27, 4:00 PM CST
- Where
- Cloud County, 5 mi NNW of Glasco
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.433, -97.883
A large tree limb was blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Mar 27, 3:58 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 358 PM CST SAT MAR 27 2004 .DISCUSSION... AMOUNT OF RAIN AND SEVERE WEATHER POTENTIAL TONIGHT REMAINS THE MAIN CONCERN. STRONG UPPER WAVE AND COLD FRONT/DRY LINE MAKING ITS WAY INTO CENTRAL KS ATTM. DRY LINE APPEARS TO EXTEND SOUTH FROM TRIPLE POINT NEAR TORNADIC STORM NORTH OF GREAT BEND. COLD FRONT/LINE OF THUNDERSTORMS WILL BE PUSHING INTO NORTH CENTRAL KS WITHIN THE HOUR. STORMS DIRECTLY TO WEST OF CWA NOT LOOKING ALL THAT STRONG WITH VILS IN THE 35-40 RANGE...BUT STILL POSE A WIND THREAT. TORNADIC STORM NORTH OF GREAT BEND MOVING NORTHEAST SO WILL HAVE TO CLOSELY MONITOR AS APPROACHES CWA. HOWEVER...AS INDICATED IN SPC MCD...AIRMASS TORNADIC STORM IS MOVING INTO IS RELATIVELY COOL/STABLE DUE TO WIDESPREAD RAIN/TSTMS THAT HAVE COVERED MUCH OF CENTRAL AND EASTERN KS SINCE MORNING. THUS MAY SEE A GRADUAL DECLINE IN INTENSITY OF STORMS AS THEY CONTINUE TO MOVE EAST INTO CWA THIS EVENING. OTHER CONCERN IS AMOUNT OF RAIN NEXT LINE OF THUNDERSTORMS WILL BRING TO AREA. HAVE ALREADY SEEN UP TO 2 INCHES IN SOME AREAS FROM LAST NIGHTS AND TODAYS RAINS. ISSUED A FLOOD WATCH EARLIER THIS AFTERNOON...AND CANT SEE DROPPING IT YET WITH NEXT ROUND OF HEAVY RAINS COMING ACROSS THIS EVENING AND OVERNIGHT. STORM TOTAL FROM RADAR SHOWS MAIN AREAS OF CONCERN TO BE FROM JUST NORTHWEST OF ABILENE NORTHEAST THROUGH CLAY CENTER TO WASHINGTON...AND FROM NORTHERN LYON COUNTY NORTH NORTHEAST TO HOLTON AND HIAWATHA. LOOKS LIKE FRONT WILL CLEAR THE CWA BY LATE IN THE NIGHT ALTHOUGH SOME SHOWERS AND THUNDERSTORMS MAY LAG BEHIND THE FRONT INTO THE MORNING HOURS ON SUNDAY OVER EAST CENTRAL KANSAS. ALTHOUGH THE LATE MORNING MAY BE DRY ACROSS THE AREA...WITH COLD AIR ALOFT AND SOME SUNSHINE LIKELY SUNDAY...SOME INSTABILITY SHOWERS LIKELY TO DEVELOP AGAIN IN THE AFTERNOON ACROSS THE AREA AND LINGER INTO THE EARLY EVENING. MOS TEMPERATURES AROUND 60 NORTHERN PART OF CWA TO THE LOWER 60S SOUTHERN CWA LOOK REASONABLE AND ACCEPTED. BEYOND MONDAY...A FAIRLY COOL BUT DRY PATTERN DEVELOPING WITH UPPER LOW DEVELOPING OVER AND JUST NORTH OF MINNESOTA ON MONDAY...THEN SLOWLY DROPPING SOUTH BEFORE TURNING TO THE EAST LATE IN THE WEEK. THIS INDUCES A SURFACE HIGH PRESSURE RIDGE FROM MINNESOTA SOUTH SOUTHWEST INTO THE CENTRAL PLAINS FOR TUESDAY THROUGH AT LEAST THURSDAY. THUS HAVE TRENDED DAYTIME HIGHS DOWNWARD...GOING WITH HIGHS IN THE 50S TUESDAY AND WEDNESDAY...THEN IN THE 60S FOR THURSDAY. BEYOND THURSDAY...DUE TO UNCERTAINTY AMONGST VARIOUS MODELS (E.G. ECMWF WOULD INDICATE DRY FOR FRIDAY AND SATURDAY)IN EVOLVING PATTERN...HAVE OPTED TO KEEP IT DRY ON THROUGH SATURDAY FOR NOW. WILL ALSO BE GOING WITH HIGHS IN THE LOWER TO MIDDLE 60S FOR FRIDAY AND SATURDAY. && .TOP...WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THROUGH 6 AM FOR BROWN...CLAY...DICKINSON...DOUGLAS...GEARY...JACKSON...JEFFERSON... LYON...MARSHALL...MORRIS...NEMAHA...OSAGE...OTTAWA...POTTAWATOMIE... RILEY...SHAWNEE...WABAUNSEE AND WASHINGTON COUNTIES. && 38
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 122 PM CST SAT MAR 27 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-281100- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 122 PM CST SAT MAR 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA INTO TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY. CONSEQUENTLY...A FLOOD WATCH HAS BEEN POSTED THROUGH TONIGHT FOR MUCH OF NORTH CENTRAL...NORTHEAST AND PARTS OF EAST CENTRAL KANSAS THROUGH TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE DURING THE AFTERNOON HOURS OVER PARTS OF NORTH CENTRAL KANSAS AND OVER NORTHEAST AND EAST CENTRAL KANSAS MAINLY IN THE LATE AFTERNOON AND EVENING HOURS. THE PRIMARY HAZARDS WITH THE STORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. THE LOCALLY HEAVY RAINFALL COULD CAUSE FLOODING OF LOW LYING AREAS AND SMALL CREEKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS SUNDAY MORNING OVER PARTS OF EAST CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) 38
The Grand Island radar (KUEX), 110 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
2 thunderstorm wind. Local standard time, as filed.
A large tree limb was blown down.
Strong winds blew a 300 gallon fuel tank on top of a car. A barn was moved 12 feet off its foundation, and several feed bins were blown on top of the barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387797, 5387798.